MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE

ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE
Catalog Number 1000462HJ
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A hi-torque balance heavyweight hydro guide wire was able to be advanced passed a previously implanted stent from 8 years ago, however, when the guide wire was pulled back for removal it felt stuck (believed to be stuck within stent struts).The guide wire was then pulled back once more and it broke in two pieces and was noted as stretched.The separated guide wire piece was retrieved via snare.There was no adverse patient sequela reported.
 
Additional Manufacturer Narrative
A visual inspection was performed, and the reported separation and stretched coils were confirmed.The reported entrapment of the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE HEAVYWEIGHT HC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9286574
Report Number2024168-2019-13276
Device Sequence Number11353493
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public08717648015496
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1000462HJ
Device Lot Number8060871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;